Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 28, 2011, 3:24 PM EDT for Bladen County, Columbus County, Pender County, North Carolina. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 3:24 PM EDT (19:24 UTC)
- Expired
- Apr 28, 2011, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 68 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:29 PM EDT | FUNNEL CLOUD | Whiteville, NC | FUNNEL CLOUD SITED NEAR WHITEVILLE. |
| Apr 28, 3:55 PM EDT | FUNNEL CLOUD | Kelly, NC | FUNNEL CLOUD SITED NEAR KELLY. |
| Apr 28, 4:07 PM EDT | HAIL 1 | 6 Ne Atkinson, NC | HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED ALONG U.S. 421. |
| Apr 28, 4:12 PM EDT | FUNNEL CLOUD | Atkinson, NC | FUNNEL CLOUD REPORTED. |
| Apr 28, 4:20 PM EDT | TORNADO | Atkinson, NC | TORNADO ON THE GROUND NEAR BOSWELL RD AND CASWELL RD HEADING TOWARD HWY 421. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 8:48 AM EDT | Tornado Watch | SPC | 7 hr |
| Apr 28, 3:19 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1638 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
384
WUUS52 KILM 281924
SVRILM
NCC017-047-141-282015-
/O.NEW.KILM.SV.W.0029.110428T1924Z-110428T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
324 PM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
NORTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED FROM NEAR WHITEVILLE TO ELKTON...MOVING NORTHEAST
AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LISBON...
LAGOON...
KELLY...
ROWAN...
ROOKS...
WARDS CORNER...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THIS EVENING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3439 7809 3417 7862 3438 7893 3477 7841
3470 7837 3466 7832 3462 7831 3456 7825
3473 7811 3472 7787 3473 7769 3466 7766
TIME...MOT...LOC 1922Z 234DEG 41KT 3447 7860
$$
SRPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:40 PM EDT, 44 minutes earlier.
Area forecast discussion, Apr 28, 2:40 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
240 PM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT WILL BRING STRONG TO SEVERE THUNDERSTORMS TO THE
EASTERN CAROLINAS INTO THIS EVENING. THE FRONT WILL PUSH OFF
THE COAST TONIGHT...GIVING WAY TO DRY AND COOL HIGH PRESSURE FOR
SATURDAY. RISING TEMPERATURES WILL RETURN AS HIGH PRESSURE MOVES
OFFSHORE ON SUNDAY AND MONDAY. THE NEXT CHANCE FOR RAIN WILL
ACCOMPANY A COLD FRONT ON TUESDAY OR WEDNESDAY. THURSDAY WILL BE
DRY AND RELATIVELY COOL AS HIGH PRESSURE BUILDS BACK IN.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...TONGUE OF HIGHEST 1 KM SHEAR VALUES EXTENDS
FROM DILLON...MARION AND INLAND HORRY COUNTIES THROUGH ROBESON...
COLUMBUS AND BLADEN COUNTIES ON NORTHWARD AT MID AFTERNOON. HIGHEST
EFFECTIVE BULK SHEAR VALUES WERE ACROSS ROBESON AND BLADEN COUNTIES
AND POINTS N. THESE ELEVATED AREAS OF HIGHER SHEAR ARE EXPECTED TO
SLOWLY LIFT NORTHWARD WITH TIME. A TORNADO WATCH REMAINS IN EFFECT
UNTIL 4 PM FOR THE ENTIRE FORECAST AREA. CLUSTERS OF STRONG TO
SEVERE THUNDERSTORMS...ONGOING ACROSS INLAND COUNTIES ARE EXPECTED
TO MOVE TO THE COAST THROUGH THIS EVE. COLD FRONT IS STILL WEST OF
THE WESTERNMOST PORTIONS OF THE FORECAST AREA AND WILL BE SLOW TO
MOVE OFF THE COAST AS DEPICTED BY THE NAM MODEL AS THE FLOW HAS
BECOME VIRTUALLY PARALLEL TO THE BOUNDARY. UNTIL THE FRONT MOVES
EAST OF A PARTICULAR AREA...THE RISK FOR STRONG IF NOT SEVERE
WEATHER WILL BE POSSIBLE. COASTAL AREAS MAY YET EXPERIENCE STRONG TO
SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVE...SO DO NOT
LET YOUR GUARD DOWN. IN FACT...SURFACE BASED CAPE VALUES ARE HIGH IN
THESE AREAS INDICATING PLENTY OF INSTABILITY TO ENHANCE THE ACTIVITY
AS IT MOVES E TO THE COAST. NEARLY UNIDIRECTIONAL WIND PROFILES
WOULD FAVOR DAMAGING WINDS RATHER THAN TORNADOES. HOWEVER...THIS
DOES NOT RULE OUT ISOLATED TORNADOES AND LARGE HAIL.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 2 PM THURSDAY...SHORT TERM BEGINS WITH THE COLD FRONT
RESPONSIBLE FOR OUR MOST RECENT BOUT OF STRONG TO SEVERE WEATHER
HAVING MOVED WELL OFFSHORE. GUIDANCE IN VERY GOOD AGREEMENT
OVERALL WITH A DEEP DRY AND STABLE AIR MASS MOVING IN AS HIGH
PRESSURE MOVES IN...WITH AN H/5 RIDGE BUILDING OVERHEAD. DEW
POINTS WILL DROP BACK INTO THE 30S AND 40S DURING THE SHORT TERM.
DESPITE CAA FOLLOWING FROPA...THINK THAT DOWNSLOPING WILL KEEP
TEMPERATURES RIGHT AROUND NORMAL ON FRIDAY...UPPER 70S MOST
LOCATIONS. COOLEST AIR WILL HAVE ADVECTED IN ON SATURDAY...WITH
SLIGHTLY BELOW AVERAGE TEMPERATURES EXPECTED...MID TO UPPER 70S
MOST PLACES.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2 PM THURSDAY...HIGH PRESSURE WILL BE CENTERED OVER THE
WESTERN ATLANTIC SUNDAY...WITH RETURN FLOW HELPING BRING
TEMPERATURES A BIT ABOVE NORMAL...LOWER 80S MOST LOCATIONS.
ATMOSPHERE REMAINS STABLE AND DRY FOR SUNDAY. WARM ADVECTION
CONTINUES ON MONDAY WITH DAILY HIGHS RISING INTO THE MID 80S. NEXT
CHANCE OF PRECIP WILL COME WITH COLD FROPA IN THE
TUESDAY/WEDNESDAY TIME FRAME. SIGNIFICANT DIFFERENCES BETWEEN
GUIDANCE MAKES THIS A LOW CONFIDENCE EVENT AS FAR AS TIMING
GOES...WITH THE GFS BEING VERY AGGRESSIVE IN THE DEVELOPMENT OF A
POTENT UPPER LOW. THIS COULD PERHAPS SLOW OR EXTEND THE TIMING OF
ASSOCIATED WEATHER...PERHAPS INTO WEDNESDAY. ALL GUIDANCE HAS
FRONT WELL OFFSHORE ON THURSDAY...BRINGING DRY WEATHER WITH BELOW
AVERAGE TEMPERATURES.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...A COLD FRONT ACROSS WESTERN SOUTH/NORTH CAROLINA WILL
APPROACH THE TERMINALS THROUGH THIS EVENING WITH PRE-FRONTAL
CONVECTION LIKELY.
THUNDERSTORMS ARE NOW OCCURRING MAINLY NEAR LBT BUT CONVECTION IS
INCREASING AGAIN NEAR FLO. THE COASTAL TERMINALS ARE CONVECTION
FREE...LIKELY DUE TO THE MORE STABLE MARINE LAYER. WITH THE APPROACH
OF THE COLD FRONT EXPECT ACTIVITY TO CONTINUE TO DEVELOP NEAR
FLO/LBT WITH INCREASING COVERAGE. THUS THE FLO/LBT TERMINALS WILL
LIKELY HAVE AT LEAST TEMPO TSRA THROUGH 21Z. THUNDERSTORMS WILL THEN
SHIFT EAST TOWARDS THE COASTAL TERMINALS...BUT MAY NOT AFFECT THE
TERMINALS UNTIL LATE THIS AFTERNOON/EARLY EVENING.
CEILINGS WILL BE GENERALLY VFR/TEMPO MVFR OUTSIDE OF CONVECTIVE
ACTIVITY. THE EXCEPTION WILL BE AT CRE/MYR WHERE IFR MARINE STRATUS
COULD PERSIST THROUGH AT LEAST 21Z. WITH ANY CONVECTIVE ACTIVITY
TEMPO IFR/LIFR CONDITION COULD OCCUR...BUT SINCE ACTIVITY IS MOVING
QUICKLY WILL NOT INDICATE THIS IN TAFS.
THE COLD FRONT WILL MOVE THROUGH THE FLO/LBT TERMINALS THIS EVENING
AND THE COASTAL TERMINALS BY LATE EVENING TO AROUND MIDNIGHT. A WIND
SHIFT TO THE SOUTHWEST WILL LIKELY PRECEDE THE COLD FRONT. VFR
EXPECTED AFTER FROPA...EXCEPT THERE COULD BE SOME FOG ISSUES IF
WINDS BECOME LIGHT ENOUGH IN THE PRE-DAWN HOURS. CONFIDENCE IS LOW
AND WILL NOT MENTION IN TAFS FOR NOW. VFR EXPECTED FRIDAY MORNING
WITH NORTHWEST WINDS AROUND 10 KNOTS.
EXTENDED OUTLOOK...VFR FRIDAY AND SATURDAY. FOG POSSIBLE SUNDAY AND
MONDAY MORNINGS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...A TORNADO WATCH IS IN EFFECT UNTIL 4 PM EDT.
AS THUNDERSTORMS MOVE FURTHER E...AND ACROSS THE WATERS THROUGH THIS
EVE...SPECIAL MARINE WARNINGS WILL LIKELY BE REQUIRED. A SMALL CRAFT
ADVISORY IS ALSO IN EFFECT AND HAS BEEN EXTENDED FOR THE NORTHERN
WATERS TIL 2A AND IS VALID FOR THE SOUTHERN WATERS TIL MIDNIGHT.
WINDS AND SEAS HAVE MAXIMIZED ACROSS THE AREA AND THESE CONDITIONS
WILL PERSIST INTO THE LATE EVE. WINDS AND SEAS WILL BE HIGHER IN
THE VICINITY OF THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS THE
WATERS VERY LATE TONIGHT...SHIFTING WINDS FROM SW TO NW AND
THEN N BY MORNING.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 2 PM THURSDAY...HIGH PRESSURE WILL BUILD ACROSS THE WATERS
ON FRIDAY...THEN WILL MOVE OVERHEAD ON SATURDAY. STRONGEST WINDS
WILL BE FRIDAY NIGHT WHEN A COLD SURGE WILL BRING NORTHERLY WINDS
IN THE 15 TO 20 KT RANGE...WITH SEAS BUILDING TO 3 TO 5 FT. WINDS
WILL DECREASE ON SATURDAY AS THE HIGH MOVES OVERHEAD...WITH WINDS
BECOMING LIGHT DURING THE AFTERNOON. SEAS WILL SUBSIDE IN
TURN...TO AROUND 2 TO 3 FT SATURDAY AFTERNOON.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 2 PM THURSDAY...PERIOD STARTS OUT WITH HIGH PRESSURE MOVING
EAST ACROSS THE WATERS...WITH WINDS GRADUALLY VEERING TO THE SW
AND SEAS BUILDING TO 3 TO 4 FT ON SUNDAY. HIGH WILL BE PARKED OVER
THE WESTERN ATLANTIC ON MONDAY...KEEPING WINDS FROM THE SW AT 10
TO 15 KTS AND SEAS AROUND 3 FT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
AMZ254-256.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR AMZ250-252.
&&
SYNOPSIS...REK
NEAR TERM...RJD
SHORT TERM...REK
LONG TERM...REK
AVIATION...MRRHazardous weather outlook, Apr 28, 1:45 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 145 PM EDT THU APR 28 2011 NCZ097-101-SCZ034-046-291745- PENDER-NEW HANOVER-HORRY-GEORGETOWN- 145 PM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. NCZ087-096-099-SCZ017-023-024-032-033-039-291745- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 145 PM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. NCZ100-291745- BRUNSWICK- 145 PM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. AMZ254-256-291745- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 145 PM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. AMZ250-252-291745- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 145 PM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. RJD
In the hours before
Local storm report, Apr 28, 2:27 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
227 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 3 SW ELIZABETHTOWN 34.59N 78.65W
04/28/2011 BLADEN NC EMERGENCY MNGR
FUNNEL CLOUD WAS SPOTTED NEAR CENTER RD. MOVED TO SUGGS
TALOR ROAD AND OWEN HILL RD.
&&
EVENT NUMBER ILM1100216
43Local storm report, Apr 28, 3:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 7 E FAIR BLUFF 34.31N 78.91W
04/28/2011 E1.75 INCH COLUMBUS NC FIRE DEPT/RESCUE
&&
EVENT NUMBER ILM1100217
43Local storm report, Apr 28, 3:08 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
308 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL 1 N CHADBOURN 34.34N 78.83W
04/28/2011 E2.75 INCH COLUMBUS NC LAW ENFORCEMENT
GOLFBALL TO BASEBALL SIZE HAIL ON ALFRED HAYS DRIVE
NEAR ANDREW JACKSON HWY.
&&
EVENT NUMBER ILM1100218
43Local storm report, Apr 28, 3:11 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 6 NNW WHITEVILLE 34.41N 78.75W
04/28/2011 E1.75 INCH COLUMBUS NC TRAINED SPOTTER
&&
EVENT NUMBER ILM1100219
43Local storm report, Apr 28, 3:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
315 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL CHADBOURN 34.32N 78.82W
04/28/2011 E1.00 INCH COLUMBUS NC PUBLIC
&&
EVENT NUMBER ILM1100220
43Local storm report, Apr 28, 3:22 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
322 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL CHADBOURN 34.32N 78.83W
04/28/2011 M2.00 INCH COLUMBUS NC LAW ENFORCEMENT
LARGE HAIL SMASHED THE WINDOWS OUT OF TWO POLICE
VEHICLES.
&&
EVENT NUMBER ILM1100221
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:06 AM EDT | Special Weather Statement | ILM | Bladen | 54 min |
| Apr 28, 9:32 AM EDT | Special Weather Statement | ILM | Bladen | 28 min |
| Apr 28, 9:40 AM EDT | Special Weather Statement | ILM | Brunswick, Columbus | 50 min |
| Apr 28, 9:43 AM EDT | Special Weather Statement | ILM | Bladen | 62 min |
| Apr 28, 10:18 AM EDT | Special Weather Statement | ILM | Pender | 57 min |
| Apr 28, 11:33 AM EDT | Severe Thunderstorm Warning | ILM | Robeson | 57 min |
| Apr 28, 12:15 PM EDT | Tornado Warning | ILM | Robeson | 34 min |
| Apr 28, 12:42 PM EDT | Tornado Warning | ILM | Bladen, Columbus, Robeson | 48 min |
| Apr 28, 1:02 PM EDT | Tornado Warning | ILM | Bladen, Robeson | 43 min |
| Apr 28, 1:51 PM EDT | Special Weather Statement | ILM | Bladen, Robeson | 54 min |
| Apr 28, 2:01 PM EDT | Tornado Warning | ILM | Bladen | 44 min |
| Apr 28, 2:24 PM EDT | Severe Thunderstorm Warning | ILM | Columbus, Robeson | 51 min |
| Apr 28, 2:52 PM EDT | Tornado Warning | ILM | Bladen, Columbus | 38 min |
| Apr 28, 3:37 PM EDT | Tornado Warning | ILM | Bladen, Columbus, Pender | 38 min |
| Apr 28, 4:10 PM EDT | Tornado Warning | ILM | Pender | 40 min |
| Apr 28, 4:22 PM EDT | Special Weather Statement | ILM | Bladen | 23 min |
| Apr 28, 4:49 PM EDT | Special Weather Statement | ILM | Pender | 41 min |
| Apr 28, 5:13 PM EDT | Special Weather Statement | ILM | Pender | 32 min |
| Apr 28, 5:36 PM EDT | Special Weather Statement | ILM | Pender | 24 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.